diabetestalk.net

Diabetic Dog Symptoms Of Too Much Insulin

Share on facebook

Handling A Diabetes Emergency

Emergencies can happen at any time, so it's best to be prepared and know what to do if an emergency occurs. Talking with your veterinarian is a crucial part of being informed and prepared to handle emergencies. Low blood sugar (hypoglycemia) The most common side effect experienced with insulin therapy is hypoglycemia. Hypoglycemia can be caused by: Missing or delaying food. Change in food, diet, or amount fed. Infection or illness. Change in the body's need for insulin. Diseases of the adrenal, pituitary, or thyroid glands, or progression of liver or kidney disease. Interaction with other drugs (such as steroids). Change (increase) in exercise. Signs of hypoglycemia may occur suddenly and can include: Weakness Depression Behavioral changes Muscle twitching Anxiety Seizures Coma Death See below for a list of other side effects. What to do If your pet is conscious, rub a tablespoon of corn syrup on his or her gums. When your pet is able to swallow, feed him or her a usual meal and contact your veterinarian. If your pet is unconscious or having a seizure, this is a medical emergency. CONTACT YOUR VETERINARIAN. In the meantime, you should immediately treat your pet rather than delaying Continue reading >>

Share on facebook

Popular Questions

  1. Miz Mary

    My 11 lb Yorkie ( 5 yrs old ) was diagnosed 2 days ago with Diabetes ... Vet upped the insulin today from 2 units to 3 ..... his glucose was
    Tues....576
    Weds...409 & 443
    Thurs ...323 ( he got to come home )
    this am we took him in for urinalysis, his BG was 519 ... ( extreme stress in waiting room ? )
    His glucose in his urine was 1000 ?
    He has the Hills food, ...... no snacks
    What are the symptoms if this new dosage is too much ????
    we are so new to this, but are trying to learn and make sense of it all !!!

  2. Riliey and Mo

    Welcome to the forum
    In answer to your question Hypoglycemia . Early signs are voracious hunger and shivering which can progress to weakness, stumbling and seizures. Put some karo on his gums right away, give a carb, then abit of food. Then test his blood sugar. If your not home testing take him to a vet right away.
    Can you post a recent curve that was done?
    Yes dogs do get stressed out at the vets.
    Home monitoring will tell you more. Were here to help if you would like to learn.
    Mo

  3. amydunn19

    Welcome! The dosage is probably a little too low right now but the vets usually take the increases slow at first out of caution. As more insulin gets into his system, his numbers should start to fall and he will start to feel better. This is truly a marathon with ups and downs but the good news is this disease is totally manageable and once you get a good consistent schedule and settled on a dose, your dog can have a relatively normal life. I know it is very scary now.
    How is he acting at home? Thirsty or hungry all the time? Lethargic?
    What are you feeding and how much and how often? What brand of insulin is he taking?
    Many people monitor blood glucose at home - since your dog gets upset at the vet, this would be a good option for you and it will tell you how the insulin and food are working in his body. Lots of info here if you decide to test at home.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin